# SDR TRBA2008114SUP

- Difficulty date: December 12, 2008
- Submitted: February 13, 2009
- Operation: Air carrier
- Aircraft: N260AE
- Make and model: Aerosp ATR 72-212
- Aircraft serial: 263
- Aircraft time: 30,788 hours, 34,946 cycles
- Engine: Pwa PW127
- Engine time: 16,958 hours, 19,986 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Towershaft
- Part number: 31196801
- Part serial: 50D536
- Condition: Fractured
- Location: Lt Engine
- Part time: 16,958 hours, 19,986 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

THE AS RECEIVED EXAMINATION OF THE ENGINE SHOWED METALLIC FLAKES ON THE TURBOMACHINE CHIP COLLECTOR.  THE HAND ROTATION OF HIGH PRESSURE (HP) REVEALED A DISCONTINUITY FROM THE ACCESSORY GEARBOX (AGB).  THE AGB ANGLE DRIVE COVER WAS REMOVED AND THE TOWERSHAFT WAS FOUND FRACTURED.  THE TOWERSHAFT HAD FRACTURED BELOW THE SPLINES AND THE SURFACES SHOWED SMEARING AND CORROSION.  THE FRACTURE SURFACE SHOWED A FLAT TOPOGRAPHY INDICATION OF FATIGUE PROPAGATION.  THE TOWERSHAFT SPIGOT FITS MATING WITH THE SPIRAL GEAR WEAR FOUND WORN.  MAJOR PART AFFECTED (PRIMARY DISTRESS) P/N: 3111968-01 S/N: 50D536 DESCRIPTION: TOWERSHAFT CONDITION: FRACTURED.
